Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 22, NWS Shreveport, LA

March 9, 2006Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2006, 1:22 AM CST for Red River County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 1:22 AM CST (07:22 UTC)
Expired
Mar 9, 2006, 2:00 AM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 11:42 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:45 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 8, 8:45 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CST WED MAR 8 2006

.DISCUSSION...

EVENING RADAR SHOWING A FEW ELEVATED THUNDERSTORMS MOVING ACROSS
EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.  STORMS ARE MAINLY
JUST PROVIDING DECENT RAIN AND A GOOD LIGHTNING SHOW...AND ARE NOT
THREATENING WITH ANY SEVERE WEATHER PROBLEMS AT THIS TIME.  THE
EVENING SOUNDING CONTINUED TO INDICATE DRIER AIR LINGERING IN THE
MID LEVELS...AND THE MODEL DO NOT BRING ANY MID LEVEL MOISTURE BACK
UNTIL WELL AFTER MIDNIGHT.  THUS THE MOST ACTIVE WEATHER LOOKS LIKE
IT WILL HOLD OFF UNTIL AROUND DAYBREAK TOMORROW.  THE CURRENT ZONES
COVER MOST OF THIS...SO NO UPDATE WILL BE NEEDED.  WILL SEND OUT AN
UPDATED WIND ADVISORY...JUST TO MAKE A FEW COSMETIC EDITS.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  64  72  50  80 /  70  90  10  10
MLU  65  73  50  79 /  50  90  10  10
DEQ  61  70  44  76 /  80  90  10  10
TXK  64  71  46  78 /  80  90  10  10
ELD  62  73  46  79 /  70  90  10  10
TYR  61  71  50  81 /  80  90  10  10
GGG  62  71  47  81 /  70  90  10  10
LFK  62  71  49  83 /  70  90  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
     MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
     GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
     RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

11
Hazardous weather outlook, Mar 8, 11:31 AM CST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CST WED MAR 8 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-090000-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1131 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
AREA OVERNIGHT...GENERALLY NORTH AND WEST OF A JACKSONVILLE TEXAS
TO EL DORADO ARKANSAS LINE.  A SLIGHT RISK OF SEVERE THUNDERSTORMS
EXISTS OVER THE REMAINDER OF THE FOUR STATE REGION.  DAMAGING WINDS
IN EXCESS OF 60 MILES AN HOUR AND TORNADOES APPEAR TO BE THE MAIN
RISKS WITH ANY SEVERE STORMS.

STRONG SOUTHERLY WINDS AHEAD OF A STORM SYSTEM WILL CONTINUE TO PUMP
PLENTY OF WARM...MOIST...AND UNSTABLE AIR INTO THE REGION.  A POTENT
UPPER LEVEL STORM SYSTEM WILL PUSH A COLD FRONT INTO THIS AIRMASS
OVERNIGHT.  THESE FEATURES...COMBINED WITH POWERFUL JET STREAM
DYNAMICS...WILL RESULT IN THE POSSIBILITY OF SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY MORNING...
AS THE STORM SYSTEM MOVES THROUGH THE REGION.  THE FRONT IS EXPECTED
TO EXIT THE FOUR STATE REGION BY THURSDAY EVENING...BRINGING AN
END TO ANY RISK FOR SEVERE STORMS. AGAIN...THE MAIN SEVERE
WEATHER RISKS THURSDAY MORNING WILL BE DAMAGING WINDS AND
TORNADOES.

THERE APPEARS TO BE ANOTHER RISK OF SEVERE STORMS BY SUNDAY OR
MONDAY...AS ANOTHER STORM SYSTEM MOVES INTO THE FOUR STATE AREA.
HOWEVER...IT IS TOO EARLY TO EXACTLY PINPOINT THE EXACT TIMING...
LOCATION...OR TYPE OF ANY SEVERE WEATHER.  LATER FORECASTS WILL
BETTER REFINE THIS RISK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TONIGHT THROUGH THURSDAY MORNING
OVER THE FOUR STATE AREA.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:32 AM CSTSevere Thunderstorm WarningSHVFranklin, Titus58 min
Mar 9, 2:52 AM CSTHigh Wind WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus and 1 more2 hr
Mar 9, 2:52 AM CSTLake Wind AdvisorySHVBowie, Camp, Franklin, Morris, Red River, Titus and 1 more15 hr
Mar 9, 5:56 AM CSTSevere Thunderstorm WarningSHVFranklin, Red River64 min
Mar 9, 6:29 AM CSTSevere Thunderstorm WarningSHVCherokee61 min
Mar 9, 6:37 AM CSTSevere Thunderstorm WarningSHVTitus53 min
Mar 9, 7:08 AM CSTSevere Thunderstorm WarningSHVBowie67 min
Mar 9, 7:16 AM CSTSevere Thunderstorm WarningSHVRusk44 min
Mar 9, 7:33 AM CSTSevere Thunderstorm WarningSHVNacogdoches, Panola57 min
Mar 9, 7:57 AM CSTSevere Thunderstorm WarningSHVHarrison33 min
Mar 9, 8:44 AM CSTSevere Thunderstorm WarningSHVSabine, San Augustine46 min
Mar 9, 8:17 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto43 min
Mar 9, 8:36 AM CSTSevere Thunderstorm WarningSHVBossier39 min
Mar 9, 8:55 AM CSTSevere Thunderstorm WarningSHVWebster50 min
Mar 9, 9:22 AM CSTSevere Thunderstorm WarningSHVClaiborne38 min
Mar 9, 9:42 AM CSTSevere Thunderstorm WarningSHVBienville, Lincoln48 min
Mar 9, 9:48 AM CSTSevere Thunderstorm WarningSHVUnion57 min
Mar 9, 9:57 AM CSTSevere Thunderstorm WarningSHVJackson48 min
Mar 9, 10:24 AM CSTSevere Thunderstorm WarningSHVOuachita51 min
Mar 9, 7:21 AM CSTTornado WarningSHVSevier39 min
Mar 9, 7:46 AM CSTTornado WarningSHVHoward44 min
Mar 9, 8:31 AM CSTSevere Thunderstorm WarningSHVHempstead44 min
Mar 9, 9:10 AM CSTSevere Thunderstorm WarningSHVColumbia50 min
Mar 9, 9:33 AM CSTSevere Thunderstorm WarningSHVUnion57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.